Alert archive / Puerto Rico / Flash Flood Warnings in 2003
Flash Flood Warning 51, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 29, 2003, 12:32 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2003, 12:32 PM CDT (17:32 UTC)
- Expired
- Aug 30, 2003, 6:30 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 291734
FFWSJU
PRC063-139-291930-
BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
132 PM AST FRI AUG 29 2003
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
GURABO
TRUJILLO ALTO
* UNTIL 330 PM AST
* AT 121 PM AST...WEATHER SERVICE DOPPLER RADAR INDICATED CONTINOUS
HEAVY RAIN FALLING OVER NORTHWEST GURABO AND NORTHERN CAGUAS.
THIS WARNING INCLUDES ALL RIVERS...STREAMS AND TRIBUTARIES
WITHIN THE WARNING AREA.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS AFFECT YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS IN
LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM
LOCAL CIVIL DEFENSE OR LAW OFFICIALS.
$$1 follow-up statement
000
WGCA72 TJSJ 291931
FFSSJU
PRC063-139-292000-
BULLETIN-IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
329 PM AST FRI AUG 29 2003
THE FLASH FLOOD WARNING ISSUED EARLIER BY THE NATIONAL WEATHER
SERVICE IN SAN JUAN HAS BEEN DISCONTINUED FOR THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
GURABO AND TRUJILLO ALTO
AT 323 PM AST THE VERY HEAVY RAIN WHICH AFFECTED THIS AREA EARLIER
HAS DISSIPATED OR MOVED AWAY.
THEREFORE FLASH FLOODING NO LONGER EXISTS AND THE FLASH FLOOD WARNING
HAS BEEN DISCONTINUED
ALTHOUGH FLASH FLOODING NO LONGER EXISTS YOU SHOULD CONTINUE TO
REMAIN ALERT FOR ANY LINGERING WATER ON THE ROADWAYS AND HIGH STREAM
OR RIVER LEVELS.
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 10:00 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 29, 10:00 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1100 AM AST FRI AUG 29 2003 FORECAST PACKAGE LOOKS GOOD. WILL UPDATE PACKAGE MAINLY TO REMOVE THIS MORNINGS NUMEROUS SHOWERS AND MAKE THEM SCATTERED. OTHERWISE...THE ONLY THING OF INTEREST CONTINUES TO BE TS FABIAN. CURRENT FORECAST CONTINUES TO MOVE THE CENTER OVER 250 MILES NORTHEAST OF THE LOCAL AREA. THIS BEING SAID THERE CONTINUES TO BE UNCERTAINTY IN ITS PATH AND INTENSITY SO INTEREST SHOULD CONTINUE TO MONITOR THE SITUATION. 400 AM DISCUSSION... MUCH LIKE YESTERDAY...A GOOD DEAL OF SHOWERS CONTINUE TO AFFECT MUCH OF THE NORTH CENTRAL THROUGH SOUTHEAST COASTS OF PR...AND THE ISLANDS TO THE EAST. SHOWERS WILL CONTINUE LIKELY ACROSS THESE AREAS THIS MORNING...BUT THEY WILL CONTINUE TO BE BRIEF. A VERY BROAD SOUTHWEST TO NORTHEAST ORIENTED LOW LEVEL TROUGH WILL MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT...ALLOWING THE LOW LEVEL WIND FIELD TO TURN SOUTHEASTERLY. BELIEVE FLOW WILL ONLY BE SLIGHTLY SOUTHEAST THIS AFTERNOON...SO THAT THE BEST CHANCE FOR T-STORMS THIS AFTERNOON WILL BE ACROSS WESTERN INTERIOR PR...AS INHERITED FORECAST HAD DEPICTED. TONIGHT AND SATURDAY A SOUTHEASTERLY LOW LEVEL FLOW WILL BE ESTABLISHED...RESULTING IN A DRIER NORTH CENTRAL COAST TONIGHT AND A WETTER SOUTHEAST COAST. BEST CHANCE FOR AFTERNOON SHOWERS AND STORMS THIS WEEKEND WILL BE ACROSS NORTHWEST PR. TROPICAL STORM FABIAN HAS INCREASED IN INTENSITY OVERNIGHT...AND NOW HAS MAXIMUM SUSTAINED WINDS OF 60 MPH. FABIAN IS FORECAST BY NHC TO BECOME A HURRICANE IN 36 HOURS AS IT CONTINUES ON MAINLY A WESTWARD TRACK. THEN...NHC FORECASTS FABIAN TO BEGIN FEELING A WEAKNESS IN THE SUBTROPICAL RIDGE MONDAY AND TUESDAY...TURNING FABIAN GRADUALLY MORE NORTHWESTWARD. SO THE CURRENT FORECAST HAS FABIAN GOING NORTHEAST OF OUR AREA...BUT OF COURSE THIS WILL NEED TO BE WATCHED VERY CLOSELY AS THERE ARE LARGE FORECAST ERRORS THIS FAR OUT IN TIME. SWELLS WILL BEGIN TO INCREASE ACROSS THE WATERS LATE MONDAY INTO TUESDAY AS FABIAN GETS CLOSER TO THE AREA. BASED ON THE CURRENT NHC FORECAST...ADJUSTED WINDS/SEAS MONDAY-TUESDAY. /GREGORIA SJU... .PR...NONE. .VI...NONE. EQUIPMENT...NO PROBLEMS AT THIS TIME.
Hazardous weather outlook, Aug 29, 5:00 AM CDT, 7 hours 32 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-292200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST FRI AUG 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR ACROSS PUERTO RICO THIS AFTERNOON...BUT MAINLY OVER THE WESTERN INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO. ALTHOUGH NO SIGNIFICANT FLOODING IS EXPECTED... A FEW LOCATIONS SHOULD RECEIVE ENOUGH RAINFALL TO RESULT IN SOME URBAN AND SMALL STREAM FLOODING...WITH THE POSSIBILITY OF LOCALIZED FLASH OR RIVER FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .SATURDAY THROUGH THURSDAY...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL ISLANDS DURING THE NEXT FEW DAYS...MAINLY DURING THE AFTERNOON HOURS...WITH THE POTENTIAL FOR SOME URBAN AND SMALL STREAM FLOODING. WE HAVE TO KEEP A CLOSE WATCH ON THE TRACK OF TROPICAL STORM FABIAN WHICH IS NOW 1200 MILES EAST OF THE LESSER ANTILLES AND IS FORECAST TO MOVE 200 TO 300 MILES NORTHEAST OF PUERTO RICO TUESDAY NIGHT INTO WEDNESDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...BRIEF PASSING SHOWERS WILL OCCUR ACROSS THE U.S. VIRGIN ISLANDS...MAINLY THIS MORNING. ALTHOUGH NO SIGNIFICANT FLOODING IS EXPECTED...A COUPLE OF LOCATIONS COULD RECEIVE ENOUGH RAINFALL TO RESULT IN SOME MINOR URBAN AND GUT FLOODING OR PONDING OF WATER ON ROADWAYS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .SATURDAY THROUGH THURSDAY...SCATTERED SHOWERS WILL OCCUR ACROSS THE U.S. VIRGIN ISLANDS DURING THE NEXT FEW DAYS...WITH THE POTENTIAL FOR SOME MINOR URBAN AND GUT FLOODING. WE HAVE TO KEEP A CLOSE WATCH ON THE TRACK OF TROPICAL STORM FABIAN WHICH IS NOW 1200 MILES EAST OF THE LESSER ANTILLES AND IS FORECAST TO MOVE 200 TO 300 MILES NORTHEAST OF THE U.S. VIRGIN ISLANDS TUESDAY NIGHT INTO WEDNESDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
Nearby
Flash Flood Warnings in Puerto Rico, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.